Heparin-induced thrombocytopenia.

Published

Journal Article (Review)

Heparin-induced thrombocytopenia (HIT) is a prothrombotic disorder caused by antibodies that recognize complexes of platelet factor 4 (PF4) and heparin. HIT is frequently considered in the differential diagnosis of thrombocytopenia occurring in patients on heparin therapy. HIT is a challenging diagnosis because of routine heparin use in hospitalized patients, the common occurrence of thrombocytopenia, and high rates of anti-PF4/heparin seroconversions in patients treated with heparin. Our diagnostic approach to HIT is presented here, underscoring critical elements of clinical and laboratory evaluation.

Full Text

Duke Authors

Cited Authors

  • Lee, GM; Arepally, GM

Published Date

  • 2013

Published In

Volume / Issue

  • 2013 /

Start / End Page

  • 668 - 674

PubMed ID

  • 24319250

Pubmed Central ID

  • 24319250

Electronic International Standard Serial Number (EISSN)

  • 1520-4383

Digital Object Identifier (DOI)

  • 10.1182/asheducation-2013.1.668

Language

  • eng

Conference Location

  • United States